Thunderstorm Wind, Shelby
- When
- January 13, 2:00 AM CST to 2:05 AM CST
- Where
- Shelby County, Bartlett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.200, -89.883
Three homes were damaged.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 12, 9:00 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 900 PM CST WED JAN 12 2005 .DISCUSSION... GOING FORECAST STILL ON TRACK. RAIN AND THUNDERSTORMS ACROSS ABOUT WESTERN HALF OF ARKANSAS...MAIN EFFECTS IN OUR AREA WILL BE AFTER MIDNIGHT. SEVERAL BOWING SEGMENTS VISIBLE ON RADAR...BUT HAVENT HEARD MUCH IN THE WAY OF REPORTS UP TO THIS POINT. LIFTED INDICES AROUND -3 AND CAPES OF 400-600 ACROSS CENTRAL ARKANSAS. PROBABLY A 2 TO 3 HOUR WINDOW OF OPPORTUNITY FOR SEVERE IN ANY ONE LOCATION. NO TIME-SENSITIVE WORDING IN ZONES...AND MAIN ELEMENTS OF FORECAST WONT BE IN EFFECT TILL AFTER MIDNIGHT...SO NO UPDATES PLANNED AT THIS TIME. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && WAGNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 322 PM CST WED JAN 12 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-131200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 322 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE MID SOUTH THURSDAY MORNING. A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT. STRONG WIND SHEAR IN THE ATMOSPHERE WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. A FEW ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE TIME OF GREATEST SEVERE WEATHER THREAT WILL BE BETWEEN MIDNIGHT AND 3 AM FOR AREAS WEST OF THE MISSISSIPPI RIVER...INCLUDING EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL...BETWEEN 3 AM AND 6 AM ACROSS PORTIONS OF WEST TENNESSEE AND NORTHWEST MISSISSIPPI...INCLUDING DYERSBURG...MEMPHIS...AND BATESVILLE...AND BETWEEN 6 AM AND 9 AM FOR EASTERN PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI... INCLUDING JACKSON...CORINTH...AND TUPELO. .DAYS TWO THROUGH SEVEN... RECENT PRECIPITATION IN THE OHIO AND UPPER MISSISSIPPI VALLEY REGIONS HAVE RESULTED IN THE MISSISSIPPI RIVER RISING ABOVE FLOOD STAGE AT TIPTONVILLE AND CARUTHERSVILLE. THE STAGE AT MEMPHIS IS EXPECTED TO CONTINUE TO RISE...POSSIBLY REACHING FLOOD STAGE NEXT WEEK. SEE LATEST RIVER FORECASTS FOR UPDATED INFORMATION REGARDING THE RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY MORNING. JLH
The Memphis radar (KNQA), 16 km away, was scanning. The volume nearest the first event began at 08:01 UTC.
4 thunderstorm wind. Local standard time, as filed.
Three homes were damaged.
The roof of a house was peeled off. Several trees were uprooted.
Several trees were knocked down.
A Mexican restaurant in Trenton had a portion of its roof ripped off. A barn was demolished near Yorkville.A storage building was destroyed in Milan. Several large cedar trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433085, 5432993, 5433084, 5433083.